Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hepatitis B treament
Mar 7, 2002

Dear Dr. Fried, My relatives were both diagnosed hep. B in China 11 months ago. They got treatment there and they got tested recently, here are their results: Cousin A: ALT@13@@U/L 5-45 AST 22 U/L 5-45 GGT@19@U/L 5-40 TP 78.0 g/L 65-80 ALB 49.5 g/L 35-55 GLO 28.50 g/ 20-30 A/G 1.74 ----- 1.2-2.5

HBsAg 16.26(+) 0.0-1.0 S/CO HBsAb 0.23(-) 0.0-0.1 S/CO HBeAg 0.41(-) 0.0-1.0 S/CO HBeAb 2.11(-) 1.0-99 S-CO HBcAb 0.85(+) 1.0-99 S/CO@@@@@

COUSIN B: ALT 32@U/L 5-45 AST 33 U/L 5-45 GGT 16@U/L 5-40 TP 78.3 g/L 65-80 ALB 48.8 g/L 35-55 GLO 29.50 g/L 20-30 A/G 1.65 ----- 1.2-2.5

HBsAg 15.40(+)0.0-1.0 S/CO HBsAb 0.26(-) 0.0-0.1 S/CO HBeAg 0.54(-) 0.0-1.0 S/CO HBeAb 0.17(+) 1.0-99 S-CO HBcAb 0.26(+) 1.0-99 S/CO@@@@@ They said they could not come back to the States for treatment at this time because they are too busy with their work and research. They went to some general hospitals for treatment and have taken inferon for 10 months. Do you think they should continue the medicine? Which one of my cousins, A or B, is more serious? Thank you for your time and suggestions!

Response from Dr. Fried

Both cousins appear to have a favorable blood profile. The HBV appears to be in the inactive form (Good News), although the test for the virus itself (HBV DNA) would also be very useful for interpretation in this situation. The standard course of interferon is 4-6 months depending upon response. It would be appropriate for your cousins to discontinue therapy at this time, however, there may be other reasons why they are being treated with prolonged therapy. Before they stop, they should discuss the issue with their healthcare provider.



Previous
HBV infection after the first vaccine dose
Next
HCV Hiding

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement